MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)

CONVATEC INC CURE PRODUCTS; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Model Number CS14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: sex: male, age: 56.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
End user, 56 year old paraplegic, reports "about 6-7 months he had his initial experience with defected dried up/ thick lubricant in a case of the cs14 catheters." he did not report the issue at that time but has received another case with same defect in a recent order.When he first starting experiencing the defected dried lubricant those 6-7 months ago from that case he didn't know what was wrong at first.He thought maybe he was just dehydrated.He said he felt a lot of "drag" in urethra with insertion and retraction from catheters in this case which caused irritation/ urethritis.He said his symptoms of urethritis kept getting worse with each cath so he went to the md and they did a urine sample and he said "it wasn't a full blown infection" but it was just the start of one.He took pyridium for 2 days and he said he switched to tylenol and then did complete a 10 days worth of antibiotics prescribed by the md and his symptoms had gone away quickly.By that time he was done with the case of catheters and it was only when he started on a new case is when he noticed the feeling of the lubricant being much more slippery, much better like what he was used to and caused no drag at all.He thinks the lubricant on the catheters that caused the irritation was to blame for his symptoms at the time.".

Brand Name
CURE PRODUCTS
Common Device Name
TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17583442
Report Number1049092-2023-00240
Device Sequence Number4880590
Product Code FCM
UDI-Device Identifier00815947020673
UDI-Public00815947020673
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCS14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown